I wanted to start this column by saying "Happy New Year!" But last week was anything but happy for me. I'd been off Prednisone for a week, having felt good for about the past two weeks, hoping against hope, as usual, that my new treatment had started working. I had sat in my doctor's office triumphantly just the week before, saying how much better I felt, and we were both crossing our fingers that the Stelara was going to be my miracle drug. I should have known better. Last Saturday, I woke up twice overnight with that telltale pain. Hoping it was just a fluke, I took a partial Percocet and went back to sleep. I noticed on Sunday morning that I wasn't too interested in eating. Because we're Jewish, Sunday wasn't a day to celebrate Christmas, but we always go to a movie and out for Chinese food that day. During the fast-paced movie, I could feel myself wanting to sleep — that incredible pull of the Crohn's exhaustion weighing me down. I ate the Chinese food, but wasn't that interested in it. Sunday night, all hell broke loose. I barely slept, needing pain medication almost constantly. Monday morning, I was so uncomfortable, in pain, nauseous, weak, that I called my doctor, but he wasn't there, because the office was taking the day for Christmas. (I could have chosen to speak to the doctor on call, but my experience is that the doctor on call is never aggressive enough in medicating me.) I did what I knew my doctor would tell me to do anyway — started Prednisone again (I don't recommend doing this, I would always say speak to your doctor first, but for me, I know by now what he would tell me to do) and then I started the long wait until day four or five on Prednisone, when things start getting more tolerable. The week was a washout. I slept a lot.